Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS Little Rock, AR

March 31, 2001White County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 31, 2001, 2:10 PM CST for White County, Arkansas. It was in force for 65 min. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 31, 2001, 2:10 PM CST (20:10 UTC)
Expired
Mar 31, 2001, 3:15 PM CST
In force
65 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County White County, AR

The radar

The Little Rock radar (KLZK), 66 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 2:20 PM CSTHail 0.75Letona, AR
Mar 31, 2:46 PM CSTHail 0.75Bald Knob, AR
Mar 31, 3:00 PM CSTHail 0.75Searcy, AR
Mar 31, 3:00 PM CSTHail 1.75Judsonia, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:55 AM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 31, 9:55 AM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
955 AM CST SAT MAR 31 2001

UPDATED FOR DENSE FOG ADVY EXPIRATION

VSBYS HAVE IMPROVED RAPIDLY ACROSS THE FA SINCE 8 AM...WITH MOST
AREAS AOA 7SM ATTM. WENT AHEAD AND ALLOWED DENSE FOG ADVY TO EXPIRE
AND ALREADY UPDATED ZONES TO ACCOUNT FOR THIS.

AFTERNOON HEATING...COMBINED WITH COLDER AIR ALOFT...WILL RESULT IN
INCREASING LAPSE RATES AHEAD OF COLD FRONT. JUST SPOKE WITH SPC
FORECASTER CONCERNING POTENTIAL FOR HAIL WITH SOME STORMS. NEW DAY 1
OUTLOOK WILL BE UPDATED TO A SLIGHT RISK AT 1630Z FOR MUCH OF THE
CWA. REST OF FORECAST LOOKS GOOD.

THANKS TO J. HALES AT SPC FOR COORDINATION C!ALL THIS MORNING.
..44..

.LIT...NONE.

In the hours before

Special weather statement, Mar 31, 12:10 PM CST, 2 hours before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-010100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1210 PM CST SAT MAR 31 2001

...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS
AFTERNOON...

A COLD FRONT WAS LOCATED OVER WESTERN ARKANSAS AT MIDDAY. THE FRONT
WILL BE MOVING SOUTHEAST ACROSS THE STATE THIS AFTERNOON. AS THE
FRONT MOVES INTO WARM AND UNSTABLE AIR ALREADY IN PLACE OVER
ARKANSAS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP.

AT THE SAME TIME...COLD AIR ALOFT WILL BE ADDING TO THE INSTABILITY
OVER THE STATE. AS DAYTIME HEATING TAKES PLACE AND THE FRONT MOVES
ACROSS THE STATE...THERE EXISTS A POSSIBILITY OF SEVERE THUNDERSTORMS
THIS AFTERNOON. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE
HAIL AND DAMAGING WINDS.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS MAY
BE NEEDED THIS AFTERNOON FOR POSSIBLE ACTIVATION.

EVERYONE IS URGED TO KEEP ABREAST OF THE LATEST WEATHER CONDITIONS
AND REVIEW SEVERE WEATHER SAFETY RULES. KEEP ADVISED ON THE LATEST
WEATHER FORECASTS THIS AFTERNOON FROM YOUR NATIONAL WEATHER SERVICE.

32/44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:13 PM CSTSevere Thunderstorm WarningLZKHot Spring47 min
Mar 31, 12:21 PM CSTSevere Thunderstorm WarningLZKSaline54 min
Mar 31, 1:15 PM CSTSevere Thunderstorm WarningLZKGrant, Saline60 min
Mar 31, 1:29 PM CSTSevere Thunderstorm WarningLZKCleburne, Van Buren46 min
Mar 31, 1:51 PM CSTSevere Thunderstorm WarningLZKJefferson54 min
Mar 31, 2:54 PM CSTSevere Thunderstorm WarningLZKWoodruff66 min
Mar 31, 3:15 PM CSTSevere Thunderstorm WarningLZKWhite45 min
Mar 31, 3:34 PM CSTSevere Thunderstorm WarningLZKPrairie56 min
Mar 31, 4:00 PM CSTSevere Thunderstorm WarningLZKWhite45 min
Mar 31, 4:37 PM CSTSevere Thunderstorm WarningLZKMonroe38 min
Mar 31, 4:44 PM CSTSevere Thunderstorm WarningLZKPrairie46 min
Mar 31, 5:43 PM CSTSevere Thunderstorm WarningLZKMonroe32 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.